Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Molli88

A little nervous..

Hey Guys,

I've been thinking about maybe going on Accutane lately, and yesterday I called about every pharmacy around here to get their prices. I had no idea what dosage I would be taking so I guessed maybe 20mg/once a day, because I'm only about 103lbs and I have mild-moderate acne(nothing too bad, but I've been dealing with it all my life). The lowest price I found was the Accutane generic, and after factoring in insurance would only be about $26 a month, which compared to some of the other prices I found seems to be a great deal. However, would it be likely that my dermatologist wont allow the generic? or 20mg once a day? It's not that I can't afford the original, but I have other medications I must pay for also. If anyone else is/has used the generic please describe your experiences. I will be leaving March 11th for Mexico, and from what I've read Accutane makes you VERY sensitive to light and my skin already is pretty sensitive(I can't even wax my eyebrows without ripping skin off)so I was wondering if I should wait til I get back? or does it even effect you that much? Also, I've read some posts on the 'hard times' they went through while on the drug, what are the worst side effects this drug causes? After introducing this idea to my parents(I'm 17 by the way) my dad was somewhat concerned with the long term affects of this medication and causing dry wrinkly skin(I have VERY oily skin as of now) and I was wondering has anyone had a a problem with this after using Accutane? Also, I have to take a drug called Adderall, it's for ADD and it's a stimulent, does anyone know if Accutane can be taken with Stimulents? One more question, whats the likelyhood of having to retake Accutane later on? I've heard it's sopose to clear you up and be done, but on here I always hear about people who have to take it again.

Thanks alot guys! biggrin.gif

Happy New Years! eusa_dance.gif

Share this post


Link to post
Share on other sites

Usually the decision to substitute a name brand with a generic is your insurance company’s decision - - not the doctor. Most doctors understand outrageous cost of Accutane and would be more than willing to specifically request a cheaper generic. I think Clavaris is the cheapest one out there.

I am currently taking 20 mg a day and weigh exactly twenty pounds more than you. The effect of the low dose seems to work better for me although some people have good results on a higher dose. It really depends on your personal genetic make-up and the severity of your acne.

I wouldn’t recommend spending an excessive amount of time in the sunlight so you might want to wait until you return from vacation. Also, Accutane can cause what is known as the “initial breakout� and your acne has the potential of getting worse during the first couple of weeks. So, if you don’t want to spend your time in Mexico obsessed over your skin (either by fear of the sun or by an annoying breakout), you might want to hold off on filling your prescription. As far as your eyebrows go: tweezers work wonders.

The most common and difficult side effects of Accutane are extremely dry lips, joint pain, slight headache, and dry eyes. You might not experience any of these or you might get all of them. The exaggerated side effects of brain swelling, suicide and liver damage are rarely heard of on this forum.

There is a site where you can check out drug interactions. When I put in “Accutane,� Adderall didn’t show up as having any negative interaction. As far as I know, most maintenance medication and Accutane get along okay.

You’re seventeen. Don’t worry about wrinkles until you get a little closer to thirty. Okay, I’m joking. As far as I know, it doesn’t necessarily age your skin. Yes, your skin will be dry but you have the ability to combat that with several different moisturizers and a good skin care regimen. My skin was never really oily and I still broke out. Now that I am on Accutane, it is a little drier but nothing major. And, if you grow up to be anything like me: think plastic surgery, think lasers, think botox… eusa_dance.gif

According to what I’ve heard, Accutane clears about eighty percent of the people. If it doesn’t, a second or third treatment is often prescribed. However, most people on their second and third treatments admit that their acne is no where near as bad as it was when they first went on Accutane.

I wish you a happy new year too!!! Don’t let your acne spoil your fun during the holidays!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×